Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 115, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 29, 2016, 2:05 PM CDT for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 2:05 PM CDT (19:05 UTC)
- Expired
- Apr 29, 2016, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 139 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
476
WGUS54 KJAN 291905
FFWJAN
MSC015-043-097-292130-
/O.NEW.KJAN.FF.W.0115.160429T1905Z-160429T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
CENTRAL GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTH CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 205 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRENADA...JEFFERSON...DUCK HILL...NORTH CARROLLTON...BEW SPRINGS...
ELLIOTT...HOLCOMB AND CARROLLTON.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA IN A SHORT PERIOD OF TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3387 8977 3387 8964 3353 8965 3349 8980
3349 8998 3382 8998 3383 8993 3390 8993
3390 8977
$$
CME1 follow-up statement
074
WGUS74 KJAN 292015
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI APR 29 2016
MSC015-043-097-292024-
/O.CAN.KJAN.FF.W.0115.000000T0000Z-160429T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MS-GRENADA MS-CARROLL MS-
315 PM CDT FRI APR 29 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN MONTGOMERY...CENTRAL
GRENADA AND NORTH CENTRAL CARROLL COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3387 8977 3387 8964 3353 8965 3349 8980
3349 8998 3382 8998 3383 8993 3390 8993
3390 8977
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 9:45 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 29, 9:45 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT FRI APR 29 2016 .UPDATE...LATEST SATELLITE AND UPPER AIR ANALYSIS...SHOWED AN UPPER TROUGH OVER THE ROCKIES...WHICH WAS ASSOCIATED WITH THE UPPER LOW OVER THE FOUR CORNERS REGION. IT WAS SENDING SHORTWAVES IN THE SOUTHERN STREAM INTO THE LOWER MS VALLEY IN SOUTHWEST FLOW. AN IMPRESSIVE MCS WAS CENTERED OVER AR. AN 850 MB WARM FRONT WAS NOTED ACROSS THE CWA EXTENDING INTO NORTH TEXAS. UPPER DIVERGENCE WAS NOTED ACROSS THE CWA. ON THE SURFACE A WARM FRONTAL BOUNDARY WAS PUSHING NORTH OVER THE CWA WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. AREA RADARS WERE PICKING UP SPOKES OF ENERGY ROTATING AROUND THE MCS CENTERED OVER ARKANSAS. ALSO STRONG STORMS WERE DEVELOPING OVER NORTHWEST LA EXTENDING INTO ONE OF THE SPOKES IN SOUTHERN AR. ON A SIDE NOTE ONE MINUTE RAPID SATELLITE SCAN WAS PICKING UP SOME GRAVITY WAVES COMING FROM SOUTHEAST MS. ON AREA SOUNDINGS LCH AND JAN WAS SHOWING SOME IMPRESSIVE LAPSE AROUND 8C AT 700-500 MB WITH A NICE POCKET OF DRY AIR WHICH WILL AID IN STORM INTENSITY FOR TODAY. SHV SOUNDING HAD SOME IMPRESSIVE FLOW IN THE LOW TO MIDLEVELS WHICH AIDED RAPID STORM DEVELOPMENT THIS MORNING. MCS OVER AR WILL SPREAD EAST NORTH OF WARM FRONT AND WILL GIVE OUR NORTHERN AREAS A RISK OF SEVERE WEATHER WITH THE PRIMARY RISK BEING DAMAGING WINDS...GOLF BALL SIZED HAIL...AND TORNADO CAN NOT BE RULED OUT. LATEST HRRR BRINGS IT IN THE NORTHWEST BY EARLY AFTERNOON. SO CURRENT FORECAST LOOKS TO BE IN TRACK WITH HIGHS IN THE LOWER TO MIDDLE 80S. POPS LOOK TO BE ALSO ON TRACK FOR THIS AFTERNOON./17/ && .AVIATION...CONDITIONS WILL IMPROVE TO VFR BY 29/18Z...HOWEVER SCATTERED TO NUMEROUS TSRA WILL BEGIN DEVELOPING OVER AREAS NORTH OF I20. THESE STORMS WILL HAVE THE ABILITY TO BRIEFLY DROP CIGS/VSBYS TO IFR AS THEY PASS OVER AN AERODROME. THESE CONDITIONS WILL LIKELY CONTINUE INTO THE EVENING. THEREAFTER...MVFR CIGS WILL DEVELOP AGAIN BY 30/06Z AND LINGER THROUGH THE END OF THE PERIOD./26/ && 445 AM CDT FRI APR 29 2016 ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL BE AN INCREASING THREAT IN THE SHORT TERM... .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A STALLED BOUNDARY RUNNING FROM WEST TO EAST ACROSS THE NORTHERN PORTION OF THE AREA THIS MORNING EXTENDS WAY BACK WEST THROUGH THE RED RIVER VALLEY...WHERE AN INCOMING DISTURBANCE IS CURRENTLY USING THE BOUNDARY TO HELP SPARK VIGOROUS THUNDERSTORM DEVELOPMENT OUT THAT DIRECTION. THIS DISTURBANCE WILL GLANCE ACROSS NORTHWEST PORTIONS OF OUR REGION TODAY AND SHOULD TRIGGER THUNDERSTORMS FURTHER EAST (IN THE VICINITY OF THE PINE BLUFF AR TO CLARKSDALE MS TO GREENVILLE MS AREA) LATE MORNING TO EARLY AFTERNOON. BY THAT TIME HIGH ATMOSPHERIC LAPSE RATES AND PLENTY OF LOW LEVEL MOISTURE AND SURFACE WARMTH WILL CONTRIBUTE TO IMPRESSIVE INSTABILITY OF AT LEAST 1500-2000 J/KG MLCAPE. HIRES MODELS SUGGEST MOST LIKELY ONE OR TWO POTENT TSTORM LINE SEGMENTS INITIATING IN THIS VICINITY WILL ADVANCE EAST/SOUTHEAST ACROSS AREAS MAINLY NORTH OF I-20 THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. SHEAR LEVELS COULD BE HIGH ENOUGH FOR SUPERCELL OR TWO AND...GIVEN THE BOUNDARY IN THE VICINITY...LOW LEVEL HELICITY COULD BE LOCALLY ENHANCED HIGH ENOUGH TO MAKE A TORNADO A NON-NEGLIGIBLE THREAT. BUT THE MAIN RISKS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL ON THIS WILL BE THE FOCUS FOR THE HWO/GRAPHICS. ALONG AND SOUTH OF THE I-20 CORRIDOR CONDITIONS WILL MOSTLY LIKELY REMAIN DRY THROUGH THE DAY ALTHOUGH ANY ISOLATED STORMS WILL STILL BE TROUBLING CONSIDERING HIGH INSTABILITY WILL DEVELOP BY AFTERNOON OWING TO MAX TEMPS FLIRTING WITH THE 90 DEGREE MARK. AFTER THIS EVENING ATTENTION WILL BE TURNING BACK TO THE WEST AS THE MAIN UPPER DISTURBANCE (WHICH SENT THE EARLIER PIECE OF ENERGY OUR WAY) BEGINS SWINGING INTO THE ARKLATEX. EXPECTING THIS SYSTEM TO GET MORE VIGOROUS THUNDERSTORMS GOING OUT TO OUR WEST OVERNIGHT WITH SOME HIRES AND SHORT TERM MODEL MEMBERS SUGGESTING THIS ACTIVITY COULD IMPINGE ON AREAS ALONG AND WEST OF THE MS RIVER...MAINLY AFTER MIDNIGHT. WE WILL HAVE TO MONITOR CLOSELY TRENDS OF MODEL SOLUTIONS REGARDING LATE TONIGHT...BUT CONFIDENCE IS PRETTY HIGH THE STRONGEST STORMS WILL REMAIN OUTSIDE OF THE FORECAST AREA THROUGH DAYBREAK. BUT THE SITUATION FOR SATURDAY INTO SATURDAY NIGHT WILL LIKELY BRING SOME WEATHER TROUBLES FOR THE REGION AS THE DISTURBANCE GRADUALLY SHEARING OUT JUST TO OUR NORTH SLOWLY PUSHES A FRONT TOWARD THE REGION. AS THIS OCCURS IMPRESSIVE AND PROLONGED GULF MOISTURE TRANSPORT WILL SET UP INTO OUR REGION WITH THE GFS ADVERTISING SEVERAL BATCHES OF THUNDERSTORMS IN AN AIR MASS OF 1.75 TO 2.00 INCH PRECIPITABLE WATER VALUES. WIND SHEAR WILL REMAIN SUFFICIENT FOR AT LEAST SOME SEVERE CONCERN...ESPECIALLY MIDDAY AND AFTERNOON SATURDAY...BUT BY SATURDAY NIGHT I THINK THE HEAVY RAIN POTENTIAL WILL BE THE LARGER WORRY AND LOCALIZED TOTAL RAIN AMOUNTS IN EXCESS OF SEVERAL INCHES COULD DEFINITELY CAUSE AT LEAST MINOR FLOODING ISSUES. THE HWO/GRAPHICS WILL BE UPDATED TO REFLECT THIS LATEST THINKING. /BB/ .LONG TERM...SATURDAY THROUGH WEDNESDAY)...THE EXTENDED WILL FEATURE EPISODIC SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK, FOLLOWED BY IMPROVING CONDITIONS MIDWEEK. THE GOOD NEWS IN THE LONG TERM IS THAT MODEL GUIDANCE IS BEGINNING TO COME INTO SOMEWHAT BETTER AGREEMENT, AT LEAST ON THE PROSPECTS OF RAIN CHANCES CONTINUING INTO THE EARLY PART OF NEXT WEEK. THERE ARE STILL SOME DIFFERENCES ON THE SPECIFICS OF FRONTAL PLACEMENT, WHICH WILL HAVE AN IMPACT ON THE TEMP FORECAST. TO START OFF THE PERIOD, BROAD TROUGHING IN THE NORTHERN STREAM OF THE JET WILL BE SITUATED OVER THE WEST, WITH A SERIES OF MID LEVEL SHORTWAVES FROM THE FOUR CORNERS THROUGH THE GREAT LAKES REGION. THE SUBTROPICAL JET WILL ALSO BE IN PLAY, EXTENDING ACROSS NORTHERN MEXICO INTO THE NORTHERN GULF. AT THE SURFACE, A COLD FRONT WILL BE ORIENTED SSW/NNE NEAR OR ALONG THE NW BORDER OF THE CWA. HEADING INTO EARLY NEXT WEEK, UPPER FLOW WILL BECOME MORE ZONAL OVER OUR REGION WITH THE NORTHERN STREAM OF THE JET REMAINING NORTH OF THE AREA, GIVING THE SURFACE FRONT LITTLE IMPETUS TO MAKE SUBSTANTIAL SOUTHWARD PROGRESS. AS A RESULT, THE FRONT WILL STALL/ WAFFLE/WAVER OVER THE CWA THROUGH TUESDAY RESULTING IN MULTIPLE CHANCES FOR RAIN THROUGH THAT TIME AS MAINLY WEAK MID LEVEL DISTURBANCES TRAVERSE THE REGION. THOUGH SUBSTANTIAL INSTABILITY WILL BE POSSIBLE IN THE WARM SECTOR DURING THIS TIME FRAME, A LACK OF FORCING AND WEAK SHEAR PRECLUDE BEING ABLE TO PICK OUT ANY NOTABLE THREAT FOR STRONG STORMS DURING THIS TIME FRAME. HOWEVER, FLOODING COULD BECOME MORE OF A CONCERN GIVEN MULTIPLE RAIN CHANCES OVER THE NEXT SEVERAL DAYS. BY MIDWEEK, UPPER TROUGHING WILL DEEPEN OVER THE ATLANTIC COAST, SENDING A MORE POTENT SHORTWAVE THROUGH THE REGION. THIS WILL THRUST THE COLD FRONT SOUTH OF THE AREA BY WEDNESDAY, MAKING FOR DRY CONDITIONS MID TO LATE WEEK. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 89 67 84 66 / 29 21 52 74 MERIDIAN 88 66 86 67 / 34 17 26 55 VICKSBURG 88 70 83 66 / 29 46 71 75 HATTIESBURG 89 69 87 70 / 14 6 24 46 NATCHEZ 88 71 82 67 / 15 35 65 73 GREENVILLE 81 68 81 65 / 74 63 66 66 GREENWOOD 82 66 82 66 / 74 48 56 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/BB/DL
Hazardous weather outlook, Apr 29, 6:29 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 629 AM CDT FRI APR 29 2016 ARZ074-075-LAZ007-MSZ018-019-025>028-034>036-301100- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...AND PORTIONS OF NORTHEASTERN LOUISIANA...NORTHWESTERN MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MIDDAY THROUGH MID EVENING FLOODING THREAT...LIMITED TIMING...MIDDAY THROUGH MID EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO GOLFBALL SIZE WILL BE POSSIBLE FROM MIDDAY THROUGH MID EVENING. A TORNADO CANNOT BE COMPLETELY RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE A FEW INCIDENTS OF FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH SATURDAY NIGHT. LAZ008-009-015-016-023-MSZ029>033-037>046-301100- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH MID EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO GOLFBALL SIZE WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH MID EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH SATURDAY NIGHT. LAZ024>026-MSZ047>066-072>074-301100- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY THROUGH SATURDAY NIGHT. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 29, 11:10 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT FRI APR 29 2016
LAZ007-291700-
MOREHOUSE LA-
1110 AM CDT FRI APR 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MOREHOUSE
PARISH UNTIL NOON CDT...
AT 1109 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR HUTTIG TO 8 MILES NORTHWEST OF
CLAIBORNE. MOVEMENT WAS EAST AT 50 MPH.
NICKEL SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BASTROP AROUND 1140 AM CDT.
GALION AROUND 1155 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3301 9207 3301 9166 3300 9166 3261 9181
3259 9193 3266 9191 3266 9194 3271 9197
3270 9202 3271 9204 3270 9204 3269 9205
3271 9206 3280 9205 3282 9207 3284 9206
3287 9208 3293 9207 3297 9208
TIME...MOT...LOC 1609Z 250DEG 41KT 3296 9219 3259 9232
EECSpecial weather statement, Apr 29, 11:37 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1137 AM CDT FRI APR 29 2016
ARZ074-075-291715-
ASHLEY AR-CHICOT AR-
1137 AM CDT FRI APR 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHICOT AND EASTERN
ASHLEY COUNTIES UNTIL 1215 PM CDT...
AT 1136 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LADELLE TO NEAR
BERLIN. MOVEMENT WAS EAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DERMOTT...WILMOT AND PARKDALE AROUND 1155 AM CDT.
MCMILLAN CORNER AROUND 1205 PM CDT.
EUDORA AND CHICOT JUNCTION AROUND 1215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3339 9176 3339 9146 3353 9145 3356 9135
3352 9135 3356 9123 3350 9118 3344 9123
3347 9112 3338 9117 3345 9106 3333 9114
3324 9110 3328 9105 3328 9104 3314 9109
3313 9120 3306 9112 3300 9117 3301 9186
TIME...MOT...LOC 1636Z 259DEG 43KT 3341 9171 3301 9180
EECSpecial weather statement, Apr 29, 11:56 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT FRI APR 29 2016
MSZ018-291730-
BOLIVAR MS-
1156 AM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR COUNTY
UNTIL 1230 PM CDT...
AT 1155 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BENOIT...OR 12 MILES NORTHWEST OF SHAW...MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEVELAND AND BOYLE AROUND 1210 PM CDT.
RENOVA AROUND 1215 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD AND PACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3387 9066 3363 9066 3357 9101 3367 9104
3368 9103 3369 9103 3374 9107
TIME...MOT...LOC 1655Z 253DEG 46KT 3368 9096
EECSpecial weather statement, Apr 29, 12:18 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1218 PM CDT FRI APR 29 2016 MSZ019-291745- SUNFLOWER MS- 1218 PM CDT FRI APR 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER COUNTY UNTIL 1245 PM CDT... AT 1218 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DREW...MOVING EAST AT 50 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PARCHMAN AROUND 1225 PM CDT. LAT...LON 3371 9045 3369 9065 3397 9065 3399 9045 TIME...MOT...LOC 1718Z 257DEG 42KT 3380 9059 CME
Special weather statement, Apr 29, 12:20 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1220 PM CDT FRI APR 29 2016
ARZ075-LAZ008-009-MSZ034-040-291800-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-WASHINGTON MS-
1220 PM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT CHICOT COUNTY...NORTHEASTERN
WEST CARROLL AND NORTHEASTERN EAST CARROLL PARISHES...WESTERN
WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 100 PM CDT...
AT 1220 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR LAKE VILLAGE TO 7 MILES NORTH OF OAK
GROVE. MOVEMENT WAS NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LAKE VILLAGE AND MCMILLAN CORNER AROUND 1225 PM CDT.
GASSOWAY AND MILLIKIN AROUND 1235 PM CDT.
GREENVILLE...EUDORA...METCALFE AND WINTERVILLE AROUND 1240 PM CDT.
LELAND AROUND 1245 PM CDT.
AVON AROUND 1255 PM CDT.
WAYSIDE AROUND 100 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3294 9148 3298 9144 3299 9145 3301 9144
3301 9146 3302 9146 3339 9133 3353 9102
3353 9083 3291 9108 3286 9152
TIME...MOT...LOC 1720Z 241DEG 39KT 3334 9123 3296 9142
CMESpecial weather statement, Apr 29, 12:21 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CDT FRI APR 29 2016
LAZ007-015-291745-
RICHLAND LA-MOREHOUSE LA-
1221 PM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND AND
SOUTHWESTERN MOREHOUSE PARISHES UNTIL 1245 PM CDT...
AT 1221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SWARTZ...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
RICHLAND AND SOUTHWESTERN MOREHOUSE PARISHES...INCLUDING THE FOLLOWING
LOCATIONS: OAK RIDGE...COLLINSTON AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3268 9196 3288 9162 3272 9163 3270 9164
3270 9163 3254 9164 3248 9194 3252 9190
3255 9192 3260 9193 3263 9192 3265 9192
3266 9191 3267 9193 3266 9194
TIME...MOT...LOC 1721Z 243DEG 21KT 3264 9184
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:56 AM CDT | Special Weather Statement | JAN | Bolivar | 34 min |
| Apr 29, 12:18 PM CDT | Special Weather Statement | JAN | Sunflower | 27 min |
| Apr 29, 12:20 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Apr 29, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 46 min |
| Apr 29, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 58 min |
| Apr 29, 2:20 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 25 min |
| Apr 29, 2:58 PM CDT | Special Weather Statement | JAN | Webster | 47 min |
| Apr 29, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 32 min |
| Apr 29, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 58 min |
| Apr 29, 4:06 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 23 more | 24 hr |
| Apr 29, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 28 min |
| Apr 29, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 53 min |
| Apr 29, 5:32 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.